Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 228, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 29, 2018, 4:36 PM EDT for 5 counties in Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2018, 4:36 PM EDT (20:36 UTC)
- Expired
- Aug 29, 2018, 5:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 25 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 4:50 PM EDT | TSTM WND DMG | 2 N I-75 At Exit 22, GA | TREE DOWN ON TILLMAN CROSSING ROAD. TIME ESTIMATED BY RADAR. |
| Aug 29, 4:51 PM EDT | TSTM WND DMG | 3 Sse Hahira, GA | POWERLINE DOWN ON OLD HIGHWAY 41 NEAR HALL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WUUS52 KTAE 292036
SVRTAE
GAC019-027-075-173-185-292115-
/O.NEW.KTAE.SV.W.0228.180829T2036Z-180829T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
436 PM EDT WED AUG 29 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Cook County in south central Georgia...
Southeastern Berrien County in south central Georgia...
Lowndes County in south central Georgia...
Lanier County in south central Georgia...
Central Brooks County in south central Georgia...
* Until 515 PM EDT.
* At 436 PM EDT, severe thunderstorms were located along a line
extending from near Lakeland to 7 miles west of Lake Park, moving
north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nashville, Lakeland, Quitman, Valdosta, Hahira, Ray City, I-75 At
Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Morven,
Cecil, Barretts, New Lois, Hansell, Allenville, Clyattville, Weber
and Brooks Co A/p.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3063 8333 3064 8343 3087 8369 3136 8310
3134 8307 3130 8306 3128 8304 3123 8305
3119 8305 3118 8297 3100 8297
TIME...MOT...LOC 2036Z 161DEG 20KT 3104 8301 3070 8334
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
380
WWUS52 KTAE 292054
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
454 PM EDT WED AUG 29 2018
GAC019-027-075-173-185-292115-
/O.CON.KTAE.SV.W.0228.000000T0000Z-180829T2115Z/
Cook GA-Berrien GA-Lowndes GA-Lanier GA-Brooks GA-
454 PM EDT WED AUG 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN COOK...SOUTHEASTERN BERRIEN...NORTHWESTERN
LOWNDES...LANIER AND CENTRAL BROOKS COUNTIES...
At 454 PM EDT, severe thunderstorms were located along a line
extending from 8 miles north of Lakeland to 6 miles west of I-75 At
Exit 16, moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nashville, Lakeland, Quitman, Valdosta, Hahira, Ray City, I-75 At
Exit 16, Moody Air Force Base, Remerton, Meigs, Morven, Cecil,
Barretts, New Lois, Hansell, Allenville, Weber, Brooks Co A/p,
Teeterville and Courthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3075 8338 3071 8348 3087 8369 3136 8310
3134 8307 3130 8306 3128 8304 3123 8305
3119 8305 3118 8297 3106 8297
TIME...MOT...LOC 2054Z 158DEG 21KT 3116 8309 3082 8342
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:14 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 29, 3:14 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 314 PM EDT Wed Aug 29 2018 .NEAR TERM [Through Tonight]... Local radars show convection increasing rapidly across the Florida panhandle and Big Bend early this afternoon. Also, additional showers and thunderstorms from the east coast sea breeze are approaching from the Suwannee Valley. Looks like a very active remainder of this afternoon with the HRRR showing convection continuing at least into late evening much like we saw yesterday. Likely PoPs across the Big Bend and portions of the panhandle until 06z with chance PoPs elsewhere. Lows in the lower to mid 70s. .SHORT TERM [Thursday Through Friday Night]... Through the end of this week, the persistent ridge of high pressure that has been residing just east of the mid-Atlantic states will continue to produce moist east and southeasterly flow. This will keep scattered showers and thunderstorms in the forecast each afternoon along with enhanced coverage along the Gulf and Atlantic seabreezes as they move north and west respectively. Meanwhile, during the early morning hours coverage of showers and thunderstorms will be more likely over our coastal waters. .LONG TERM [Saturday Through Wednesday]... The synoptic pattern for the rest of the forecast period will remain very similar. The aforementioned ridge of high pressure will continue to produce large scale easterly and southeasterly flow. This setup will allow for increased rainfall chances slightly- above normal and temperatures at or slightly below seasonal levels due to enhanced cloud coverage. The NHC is currently monitoring a tropical disturbance located near the Lesser Antilles. This system will move northwest towards the Bahamas for the next few days. && .AVIATION [Through 18Z Thursday]... Scattered to numerous showers and thunderstorms are developing across the area early this afternoon. With such widespread coverage, most or all terminals can expect at least brief impacts from a TSTM this afternoon/evening. After storms diminish later this evening, VFR conditions will prevail until at least 09z when patchy IFR-MVFR cigs/vsbys will be possible overnight. && .MARINE... East and southeast winds around 10 knots along with seas around 1 to 2 feet is expected today and tonight. Winds pick up slightly through the rest of the week and into the weekend with winds ranging from 10 to 15 knots and seas increasing to around 2 to 3 feet. Expect scattered to widespread showers and thunderstorms through the next week with most activity tied to the morning and early hours. && .FIRE WEATHER... Low dispersions less than 20 are possible tomorrow afternoon. Patchy fog is possible in the early morning hours. && .HYDROLOGY... The active convective pattern will continue through the period with increased chances of showers and thunderstorms expected over the CWA during the afternoon hours. Although widespread precipitation is not expected, given the current moist regime slow moving moving storms with high rain rates could cause localized flooding in low- lying and poor-drainage areas. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 86 73 89 73 / 60 50 30 40 20 Panama City 74 86 73 87 75 / 40 50 40 50 30 Dothan 72 87 71 89 71 / 30 50 20 40 20 Albany 72 90 72 90 73 / 40 50 20 40 20 Valdosta 72 89 72 90 72 / 50 40 30 40 20 Cross City 73 89 73 90 74 / 60 50 30 40 30 Apalachicola 76 85 75 86 77 / 60 50 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...DiCatarina LONG TERM...DiCatarina AVIATION...Barry MARINE...DiCatarina FIRE WEATHER...McD HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Aug 29, 2:36 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT WED AUG 29 2018
FLZ017-018-027-118-291915-
Coastal Jefferson FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
236 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 315 PM
EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodville, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Wakulla, Lake
Bradford, Ralford Greenway, Cody, Macon Community Park, Hells Half
Acre, Leon Sinks, Gaither Community Center, Lake Munson, Tallahassee
Memorial Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall and
Wacissa Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 8408 3019 8408 3020 8415 3031 8446
3055 8429 3027 8388 3025 8390 3024 8392
3020 8392 3019 8393 3019 8395 3015 8396
3015 8397 3013 8397
TIME...MOT...LOC 1836Z 121DEG 17KT 3025 8400
22-BARRYSpecial weather statement, Aug 29, 3:25 PM EDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Tallahassee FL 325 PM EDT WED AUG 29 2018 FLZ016-017-292000- Gadsden FL-Leon FL- 325 PM EDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN AND CENTRAL LEON COUNTIES UNTIL 400 PM EDT... At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over Tallahassee, moving northwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tallahassee, Midway, Havana, Florida A And M, Tallahassee Comm College, Florida State University, Doak Campbell Stadium, Lake Bradford, Ralford Greenway, Macon Community Park, Gaither Community Center, Lake Munson, Tallahassee Memorial Hosp, Scotland, Killearn Estates, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State Capital Complex and Governors Square Mall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3048 8410 3033 8421 3045 8453 3068 8437 TIME...MOT...LOC 1924Z 121DEG 16KT 3045 8423 22-BARRY
Special weather statement, Aug 29, 3:32 PM EDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tallahassee FL 332 PM EDT WED AUG 29 2018 FLZ018-019-028-292015- Inland Taylor FL-Inland Jefferson FL-Madison FL- 332 PM EDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND SOUTHWESTERN MADISON COUNTIES UNTIL 415 PM EDT... At 331 PM EDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Madison, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moseley Hall, Ebb, Lamont, Aucilla, Capps, Lois, Eridu, Nash, Thomas City, Drifton, Casa Blanco, Waukeenah, Sirmans and Shady Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3042 8351 3027 8353 3033 8399 3053 8392 TIME...MOT...LOC 1931Z 104DEG 17KT 3034 8361 22-BARRY
Special weather statement, Aug 29, 3:56 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Tallahassee FL 356 PM EDT WED AUG 29 2018 FLZ016-017-GAZ156-157-292045- Gadsden FL-Leon FL-Decatur GA-Grady GA- 356 PM EDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 445 PM EDT... At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near Havana, moving northwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Havana, Tallahassee, Whigham, Attapulgus, Freemont, Darsey, Lake Iamonia, Concord, Scotland, Orchard Pond, Jamieson, Rocky Hill, Gibson, Tallahassee Coml Airport, Laingkat, Calvary, Reno, Princes Still, Amsterdam and Branchville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3064 8415 3052 8438 3075 8461 3090 8431 TIME...MOT...LOC 1955Z 134DEG 13KT 3061 8431 22-BARRY
Special weather statement, Aug 29, 4:01 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT WED AUG 29 2018
FLZ019-GAZ159>161-292045-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
401 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...LOWNDES...SOUTHERN
LANIER AND EASTERN BROOKS COUNTIES UNTIL 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayday to near Suwannee River State Park.
Movement was northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air
Force Base, Remerton, Dasher, Lee, Hamburg, Pinetta, Nankin,
Clyattville, Hanson, I-75 At Exit 11, Naylor, Moseley Hall,
Greenwood, Twin Lakes and Hopewell.
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3063 8314 3063 8329 3059 8326 3042 8322
3039 8317 3035 8321 3031 8321 3029 8323
3026 8324 3026 8347 3030 8347 3031 8360
3102 8345 3098 8318 3099 8297 3087 8297
TIME...MOT...LOC 2001Z 136DEG 22KT 3080 8294 3033 8313
42-DVDSpecial weather statement, Aug 29, 4:08 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 PM EDT WED AUG 29 2018
GAZ157-158-292100-
Grady GA-Thomas GA-
408 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 500 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Thomasville, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Thomasville, Princes Still, Moncrief, Pine Park, Rocky Hill,
Beachton and Metcalf.
LAT...LON 3068 8397 3067 8401 3068 8425 3086 8430
3085 8401
TIME...MOT...LOC 2008Z 080DEG 6KT 3076 8408
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:02 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Early, Miller | 43 min |
| Aug 28, 8:17 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Early, Miller | 118 min |
| Aug 28, 8:31 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
| Aug 28, 8:39 PM EDT | Areal Flood Advisory | TAE | Early, Miller, Seminole | 2 hr |
| Aug 29, 3:56 PM EDT | Special Weather Statement | TAE | Grady | 49 min |
| Aug 29, 4:01 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Aug 29, 4:08 PM EDT | Special Weather Statement | TAE | Grady | 52 min |
| Aug 29, 5:10 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Tift | 50 min |
| Aug 29, 5:52 PM EDT | Special Weather Statement | TAE | Mitchell | 38 min |
| Aug 29, 6:11 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Worth | 49 min |
| Aug 29, 6:35 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 40 min |
| Aug 29, 7:13 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Lee, Randolph, Terrell | 47 min |
| Aug 29, 7:25 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Randolph, Terrell | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.